CSN Login
Members Online: 1

You are here

TESTOSTERONE HELP

mopar
Posts: 1995
Joined: May 2003

Hello, a brief summary on my husband's situation:

Age 66.  August 2016:  PSA 7.5  Two weeks later:  8.2  Saw urologist: after exam (enlarged prostate), ultrasound (suspicious areas), biopsy: 5 of 12 spots tested:  Gleason score of 3+3.  Stopped testosterone shots in August (was taking them for hypogonadism).  Agreed on the 'active survelance' approach.

January 13, 2017:  Blood test:  PSA .089   Testosterone:  30   Miserable with headaches, despression, muscle loss, fatigue, etc.  Doctor says that if he did Brachytherapy he would be NED and could resume a small amount of TRT.  At this point, he would rather not go back to TRT, but build up naturally:  foods, exercise, natural supplements, etc.  

So, we would love to know if anyone out there has used any herbs, supplements, etc. to boost their testosterone.  My husband is miserable, and I'd hate to see him do brachytherapy just to be able to use creams/shots again.  We know that if his testosterone is that low, and was normalized previously by shots, it's going to be extra hard to get it back to 'normal'.  Concerned that this affects the heart too, although he has a super strong heart,  not vascular issues, clear arteries.  We've always been attentive to exercise, healthy eating, etc.   Trusting our faith, relying on patience, too.  Any feedback would be appreciated.

Prayers to all of you for health and well-being.

Monika

VascodaGama's picture
VascodaGama
Posts: 3045
Joined: Nov 2010

Monika,

I think it better for you to continue your previous thread so that survivors here will understand the situation and provide better opinions. Here is your story; http://csn.cancer.org/node/306028

Regarding the hypogonadism status, I have suggested you to try estrogens patches substituting the testosterone shots. Supplements and diets may also be a solution but if your husband wants to follow AS then I would recommend him to consult a endocrine specialist because the problem might be a dysfunction of the pituitary. The Follicle-stimulating hormone (FSH) may not be reaching the testis ordering the manufacture of testosterone or there is a disorder of the gland. His present T=30ng/dL indicates a level similar to chemical castration induced by hormonal drugs.

I wonder if the major back surgery of 2004 (twenve years ago) followed by bladder infection has something to do with his present situation. Could that be that the downregulator signal system is affected? His he taking any drugs/medications that could be influencing the situation?

Here is a link about pituitary disorders; https://www.ucsfhealth.org/education/interview_blevins_pituitary_disorders/

For supplements look at here;
http://www.healthline.com/health/herbs-vitamins-supplements-testosterone-levels-balance#Yohimbe6

Best,

VG

Subscribe to Comments for "TESTOSTERONE HELP"